Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 10, 2015, 11:27 AM CDT for 4 counties in Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2015, 11:27 AM CDT (16:27 UTC)
- Expired
- Aug 10, 2015, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:28 AM CDT | HAIL 0.5 | 3 Ese Germantown, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KMKX 101627
SVRMKX
WIC079-089-131-133-101700-
/O.NEW.KMKX.SV.W.0055.150810T1627Z-150810T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1127 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN WISCONSIN...
SOUTHWESTERN OZAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
NORTHEASTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL NOON CDT
* AT 1127 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MEQUON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN
DEER...GRAFTON...CEDARBURG...ST. FRANCIS...FOX POINT...ELM GROVE...
BAYSIDE...WEST MILWAUKEE...THIENSVILLE...BUTLER AND RIVER HILLS.
PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4292 8801 4324 8820 4333 8798 4326 8791
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1627Z 304DEG 24KT 4322 8804
HAIL...1.00IN
WIND...<50MPH
$$
MBK3 follow-up statements
277
WWUS53 KMKX 101641
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1141 AM CDT MON AUG 10 2015
WIC079-089-131-133-101700-
/O.CON.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
WASHINGTON WI-OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1141 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN WASHINGTON...SOUTHWESTERN OZAUKEE...MILWAUKEE AND
NORTHEASTERN WAUKESHA COUNTIES...
AT 1140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED IN THE BROWN
DEER AREA...MOVING SOUTHEAST AT 30 MPH.
AROUND 1125 AM...GOLF BALL HAIL WAS REPORTED IN GERMANTOWN WITH THIS
STORM.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN DEER...
GRAFTON...CEDARBURG...ST. FRANCIS...FOX POINT...ELM GROVE...
BAYSIDE...WEST MILWAUKEE...THIENSVILLE...BUTLER AND RIVER HILLS.
PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4292 8801 4321 8818 4333 8798 4326 8791
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1640Z 309DEG 27KT 4316 8796
HAIL...1.00IN
WIND...<50MPH
$$
MBK681
WWUS53 KMKX 101655
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT MON AUG 10 2015
WIC131-101704-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
WASHINGTON WI-
1155 AM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1654Z 304DEG 24KT 4311 8790
$$
WIC079-089-133-101700-
/O.CON.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1155 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTH CENTRAL OZAUKEE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...
AT 1154 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEFISH
BAY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN DEER...
ST. FRANCIS...FOX POINT...BAYSIDE...WEST MILWAUKEE...THIENSVILLE...
BUTLER...RIVER HILLS...MILWAUKEE HOAN BRIDGE...SHOREWOOD AND
GLENDALE.
PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1654Z 304DEG 24KT 4311 8790
HAIL...1.00IN
WIND...<50MPH
$$
MBK852
WWUS53 KMKX 101700
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CDT MON AUG 10 2015
WIC079-089-133-101710-
/O.EXP.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1200 PM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OZAUKEE...
MILWAUKEE AND EASTERN WAUKESHA COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL LIKELY WITH THIS THUNDERSTORM.
LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1657Z 304DEG 24KT 4311 8790
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:46 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 10, 10:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1046 AM CDT MON AUG 10 2015 .UPDATE... A 500MB TROUGH WILL SWING THROUGH THE GREAT LAKES REGION TODAY AND TONIGHT. VORTICITY ADVECTION WITH AN EMBEDDED SHORTWAVE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEAST WI NOW THROUGH 3 PM. THE 14Z HRRR RUN IS SHOWING THIS BUT LOOKS A LITTLE OVERDONE. RADAR IS ALREADY SHOWING A FEW MORE SHOWERS DEVELOPING ALREADY. THERE IS MODERATE INSTABILITY IN PLACE OVER SOUTHERN WI WITH UP TO 1000 J/KG OF SURFACE-BASED CAPE. SHEAR IS MINIMAL... SO NOT EXPECTING ANY SEVERE THUNDERSTORMS- JUST SCATTERED STORMS WITH HEAVY DOWNPOURS. STORMS ARE SLOW-MOVING SO UP TO A QUARTER INCH OF RAIN WOULD BE POSSIBLE WITH A SINGLE STORM. THE SURFACE COLD FRONT ALREADY WENT THROUGH THE AREA EARLY THIS MORNING... BUT THE UPPER LEVEL COLD FRONT WILL NOT CLEAR SOUTHERN WI UNTIL LATE TONIGHT. THERE IS ONE MORE SHORTWAVE TO CROSS THE AREA OVERNIGHT... BUT THAT SHOULD COME THROUGH DRY. THE COLUMN WILL BE DRYING OUT AND IT IS ALSO COMING THROUGH DURING A DIURNALLY UNFAVORABLE TIME OF DAY FOR CONVECTION. && .AVIATION/18Z TAFS/... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTH CENTRAL AND SOUTHEAST WI LATE THIS MORNING AND WILL PERSIST THROUGH MID AFTERNOON. THESE ARE DUE TO THE PASSAGE OF AN UPPER LEVEL COLD FRONT AND THE DEVELOPMENT OF A LAKE BREEZE FRONT. AREAS OF MVFR CIGS WILL BE POSSIBLE BY THE MIDDLE TO LATE MORNING WITH THE INITIAL CUMULUS DEVELOPMENT BUT LIFT TO 3.5-5.0 KFT THROUGH THE AFTERNOON. COLD AND DRY AIR ADVECTION TO PREVAIL TNT ON NLY WINDS SO FOG POTENTIAL IS VERY LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Aug 10, 4:34 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 AM CDT MON AUG 10 2015 WIZ046-047-051-052-056>060-062>072-110945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE PREVALENT THIS MORNING OVER SOUTHEAST WISCONSIN. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-110945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED OVER THE LAKE THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. WWW.WEATHER.GOV/MKX MG
In the hours before
Special weather statement, Aug 10, 11:10 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT MON AUG 10 2015
WIZ058>060-065-066-101645-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-DODGE-
1110 AM CDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
SOUTHWESTERN OZAUKEE...NORTHWESTERN MILWAUKEE AND NORTHEASTERN
WAUKESHA COUNTIES...
AT 1110 AM CDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...CEDARBURG...
SUSSEX...JACKSON...FOX POINT...SLINGER...BAYSIDE...THIENSVILLE...
MERTON...BUTLER...RIVER HILLS...LANNON AND GERMANTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4314 8790 4312 8790 4305 8823 4328 8843
4338 8805 4323 8790 4320 8790 4316 8788
TIME...MOT...LOC 1610Z 334DEG 14KT 4328 8812
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:10 AM CDT | Special Weather Statement | MKX | Washington | 35 min |
| Aug 10, 11:30 AM CDT | Special Marine Warning | MKX | 60 min | |
| Aug 10, 12:07 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 23 min |
| Aug 10, 3:04 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee | 56 min |
| Aug 10, 3:36 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 24 min |
| Aug 10, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.